Alert archive / Mississippi / River Flood Warnings in 2011
River Flood Warning 89, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Dec 26, 2011, 8:04 AM CST for Neshoba County, Mississippi. It took effect at Dec 27, 2011, 3:36 PM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2011, 8:04 AM CST (14:04 UTC)
- In effect from
- Dec 27, 2011, 3:36 PM CST
- Expired
- Dec 28, 2011, 8:41 AM CST
- In force
- 17 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pearl River near Philadelphia/at Burnside (PLAM6). The gauge peaked at 12.71 ft at Dec 29, 2011, 8:00 AM CST.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
310
WGUS44 KJAN 261404
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
804 AM CST MON DEC 26 2011
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12-24 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC099-272004-
/O.NEW.KJAN.FL.W.0089.111227T1200Z-111230T0300Z/
/PLAM6.1.ER.111227T1200Z.111228T0000Z.111228T2100Z.NO/
804 AM CST MON DEC 26 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE PEARL RIVER ABOVE PHILADELPHIA
* FROM TUESDAY MORNING TO THURSDAY EVENING.
* AT 7:45 AM MONDAY THE STAGE WAS 10.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW
MORNING AND WILL CONTINUE TO RISE TO NEAR 13.5 FEET BY TOMORROW
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY
AFTERNOON.
* IMPACT...AT 14.0 FEET...WATER BEGINS TO COVER SOME OF THE LAKE
BURNSIDE WATER PARK CAMP AREAS.
* IMPACT...AT 13.0 FEET...WATER BEGINS TO AFFECT BURNSIDE LAKE WATER
PARK.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST TIME DATE
UPPER PEARL RIVER
PHILADELPHIA 13 10.2 MON 08 AM 13.0 13.3 12.4 13.5 06 PM 12/27
$$4 follow-up statements
696
WGUS84 KJAN 270152
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
752 PM CST MON DEC 26 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC099-280752-
/O.EXT.KJAN.FL.W.0089.111227T2136Z-111231T0600Z/
/PLAM6.1.ER.111227T2136Z.111228T0600Z.111230T0000Z.NO/
752 PM CST MON DEC 26 2011
...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR THE PEARL RIVER ABOVE PHILADELPHIA
* FROM TUESDAY AFTERNOON TO THURSDAY EVENING.
* AT 6:45 PM MONDAY THE STAGE WAS 10.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW
AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 13.5 FEET BY EARLY
WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY
THURSDAY EVENING.
* IMPACT AT 14.0 FEET...WATER BEGINS TO COVER SOME OF THE LAKE
BURNSIDE WATER PARK CAMP AREAS.
* IMPACT AT 13.0 FEET...WATER BEGINS TO AFFECT BURNSIDE LAKE WATER
PARK.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST TIME DATE
UPPER PEARL RIVER
PHILADELPHIA 13 10.4 MON 07 PM 11.8 13.5 13.2 13.5 12 AM 12/28
$$160
WGUS84 KJAN 271520
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
920 AM CST TUE DEC 27 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC099-282120-
/O.EXT.KJAN.FL.W.0089.111227T2136Z-111230T1200Z/
/PLAM6.1.ER.111227T2136Z.111228T0600Z.111229T0600Z.NO/
920 AM CST TUE DEC 27 2011
THE FLOOD WARNING CONTINUES FOR
THE PEARL RIVER ABOVE PHILADELPHIA
* FROM THIS AFTERNOON TO FRIDAY MORNING.
* AT 8:45 AM TUESDAY THE STAGE WAS 11.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS
AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 13.5 FEET BY
MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY
THURSDAY MORNING.
* IMPACT...AT 14.0 FEET...WATER BEGINS TO COVER SOME OF THE LAKE
BURNSIDE WATER PARK CAMP AREAS.
* IMPACT...AT 13.0 FEET...WATER BEGINS TO AFFECT BURNSIDE LAKE WATER
PARK.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME WED THU FRI CREST TIME DATE
UPPER PEARL RIVER
PHILADELPHIA 13 11.5 TUE 09 AM 13.5 12.7 11.8 13.5 12 AM 12/28
$$110
WGUS84 KJAN 280105
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
705 PM CST TUE DEC 27 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC099-290705-
/O.EXT.KJAN.FL.W.0089.000000T0000Z-120101T0300Z/
/PLAM6.1.ER.111229T0300Z.111230T0000Z.111230T2100Z.NO/
705 PM CST TUE DEC 27 2011
...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...
THE FLOOD WARNING CONTINUES FOR THE PEARL RIVER ABOVE PHILADELPHIA
* UNTIL FRIDAY AFTERNOON.
* AT 5:45 PM TUESDAY THE STAGE WAS 11.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE TOMORROW
EVENING AND WILL CONTINUE TO RISE TO NEAR 13.5 FEET BY THURSDAY
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* IMPACT AT 14.0 FEET...WATER BEGINS TO COVER SOME OF THE LAKE
BURNSIDE WATER PARK CAMP AREAS.
* IMPACT AT 13.0 FEET...WATER BEGINS TO AFFECT BURNSIDE LAKE WATER
PARK.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME WED THU FRI CREST TIME DATE
UPPER PEARL RIVER
PHILADELPHIA 13 11.9 TUE 06 PM 12.2 13.4 13.3 13.5 06 PM 12/29
$$714
WGUS84 KJAN 281441
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
841 AM CST WED DEC 28 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN MISSISSIPPI...
PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC099-281511-
/O.CAN.KJAN.FL.W.0089.000000T0000Z-120101T0300Z/
/PLAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
841 AM CST WED DEC 28 2011
THE FLOOD WARNING IS CANCELLED FOR THE PEARL RIVER ABOVE PHILADELPHIA.
* AT 7:45 AM WEDNESDAY THE STAGE WAS 11.9 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 12.0 FEET. THE
RIVER WILL FALL TO 11.2 FEET BY 6 AM THURSDAY.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST TIME DATE
UPPER PEARL RIVERM
PHILADELPHIA 13 11.9 WED 08 AM 11.2 10.5 10.2 BELOW FLOOD
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 26, 4:11 AM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Dec 26, 4:11 AM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
411 AM CST MON DEC 26 2011
...PERIODS OF HEAVY RAIN TODAY WITH QUIETER WEATHER WEEK AHEAD...
.SHORT TERM...TODAY THRU TUESDAY NIGHT
NUMEROUS SHOWERS WITH SOME EMBEDDED THUNDERSTORMS ARE ONGOING THIS
MORNING ACROSS MUCH OF THE ARKLAMISS REGION AS A SMALL SW/V RESOLVED
BY RUC/NAM OUTPUTS AND WEAK ISENTROPIC UPGLIDE AID IN OVERALL LIFT IN
PRESENCE OF NEGATIVE SHOWALTERS. BOTH NMM/ARW SIM REFLECTIVITY DEPICT
THIS ACTIVITY WELL AS IT WILL CONTINUE TO MIGRATE EAST ALONG THE
HWY-84 CORRIDOR THIS MORNING. ISENTROPIC UPGLIDE AND DEEPER
ATMOSPHERIC LIFT WILL ONLY GET BETTER THROUGH THE LATE MORNING AND
ESPECIALLY IN THE AFTN/EVE HOURS AS MAIN MID-LVL CLOSED LOW PHASES
WITH NRN STREAM TROUGH AND PIVOTS ACROSS THE MID-SOUTH LATER TODAY
CAUSING WIDESPREAD SHOWERS/TSRA OVER ALL THE REGION.
INDUCED SFC CYCLOGENESIS WILL OCCUR ACROSS NRN GULF THIS AFTERNOON
AS MID-LVL LOW PIVOTS TOWARDS THE REGION...EFFECTIVELY SURGING
MOISTURE NORTH ON 40-50 KT LOW-LVL JET INTO THE REGION. AMSU SAT
BLENDED WATER PRECIP WATER INDICATES ~1.6 IN PWATS ACROSS SRN
LA/MS...EQUATING TO NEAR 230% OF NORMAL FOR THIS TIME OF YEAR. AS
SUCH...SHOWERS AND EMBEDDED TSRA WILL BE VERY EFFICIENT RAIN
PRODUCERS WITH PROLONGED DURATION POSSIBLE DUE TO TRAINING. AN
EXPANSION OF THE CURRENT FLOOD WATCH FARTHER TO THE SOUTH AND EAST
IS BEING EVALUATED. SEE HYDROLOGY SECTION BELOW FOR MORE DETAILS.
AS STRONG SFC CONVERGENCE COINCIDING WITH GREATEST MOISTURE
TRANSPORT AND VIGOROUS LIFT OCCURS THIS LATE AFTN/NGT...AN UPSWING
IN SHOWER AND TSTORM ACTIVITY LOOKS PROBABLE ACROSS E MS. WHILE NO
STRONG TO SEVERE STORMS ARE EXPECTED GIVEN LACK OF MUCAPE/
SBCAPE...RAINFALL RATES COULD BE ON THE ORDER OF 1-2 INCHES PER HOUR.
FROPA WILL DRIVE THROUGH REGION QUICKLY LATE TONIGHT INTO EARLY
TUESDAY MORNING...ENDING THE MODERATE TO HEAVY RAIN/TSRA ACTIVITY.
DRIZZLE/MIST WILL BE POSSIBLE THROUGH MID-TUESDAY MORNING BEFORE
GRADUAL CLEARING TAKES PLACE ACROSS S/W AREAS TUESDAY AFTERNOON.
FOR FORECAST MATTERS...BLENDED MAV/MET GUIDANCE FOR HIGHS TODAY AS
MAV WAS QUITE WARM IN SEVERAL AREAS AND MET SEEMINGLY NOT CAPTURING
THE MOISTURE RETURN IN OTHERS. FOR TUESDAY...DROPPED HIGHS A COUPLE
OF DEGREES GIVEN CAA...AND FORECAST MIXING HEIGHTS ~3 KFT EQUATING
TO LOWER TO MID 50S GIVEN TEMP PROFILE. /ALLEN/
.LONG TERM...WEDNESDAY THROUGH MONDAY...SURFACE HIGH PRESSURE
RIDGING WILL MOVE OVER THE AREA ON WEDNESDAY WITH LIGHT SOUTHERLY
FLOW DEVELOPING BY LATE AFTERNOON. THE WARMING TREND WILL BEGIN ON
WEDNESDAY WITH HIGH TEMPS WARMING A BIT INTO THE MID TO UPPER 50S FOR
THE MOST PART. SOUTHERLY FLOW WILL CONTINUE TO INCREASE ON THURSDAY
AS HIGH PRESSURE SHIFTS TO THE EAST AND TEMPS WARM INTO THE LOW 60S.
A NICE BEGINNING TO THE NEW YEARS WEEKEND LOOKS ON TRACK FOR FRIDAY
WITH CONTINUED WARM TEMPS AND PARTLY CLOUDY SKIES. THE GLOBAL MODELS
INDICATE THAT AN UPPER TROUGH WILL PASS TO THE NORTH DRAGGING A WEAK
COLD FRONT ACROSS THE AREA FRIDAY NIGHT...BUT THE NICE WEATHER WILL
CONTINUE ON NEW YEARS EVE WITH HIGHS CLIMBING WELL INTO THE 60S. THE
GFS AND ECMWF DIVERGE ON THERE SOLUTIONS AS WE PASS THROUGH THE NEW
YEAR ON SATURDAY NIGHT AND SUNDAY. BOTH OF THE MODELS INDICATE AN
INCREASE IN MOISTURE SATURDAY NIGHT INTO SUNDAY...WITH THE EURO
INDICATING A VIGOROUS UPPER TROUGH PASSING THROUGH THE AREA WITH
SEVERE POSSIBLE ON SUNDAY AND THE GFS FURTHER EAST WITH THE
DEEPENING TROUGH AND MAINLY INDICATING COLD FRONTAL PASSAGE AND JUST
SOME SHOWERS. THE GFS/ECMWF HAVE BEEN FLIP-FLOPPING WITH THIS
SCENARIO OVER THE PAST FEW DAYS SO WILL CONTINUE TO HOLD OFF ON
MENTIONING ANY SEVERE IN THE HWO. COOLER/DRIER CONDITIONS WILL
RETURN ON MONDAY EITHER WAY.
STUCK PRETTY CLOSE TO GUIDANCE TEMPS/POPS THROUGH THE PERIOD...BUT
DID WARM TEMPS SLIGHTLY ABOVE GUIDANCE ON FRIDAY/SATURDAY AND ALSO
BUMPED UP POPS TO INDICATE CHANCE THUNDERSTORMS ON SUNDAY./15/
&&
.AVIATION...MIXTURE OF VFR CONDITIONS ACROSS NRN TAF SITES
KGTR/KGLH/KGTR WITH IFR/LIFR CONDITIONS ACROSS CNTRL/SRN TAF
LOCATIONS. WIDESPREAD RA/TSRA IS ONGOING ACROSS CNTRL/SRN AREAS AT
THIS TIME AND WILL CONTINUE THROUGH REST OF DAY. NRN SITES WILL
RETURN TO MVFR TO IFR THIS MORNING AS RA/TSRA MOVES IN. GREATER
COVERAGE AND INTENSITY OF RA/TSRA THIS AFTERNOON WILL REDUCE VIS
DOWN TO 1-2 SM AT TIMES WITH CIGS 200-500 FT. SFC WINDS WILL VEER
FROM E TO S THROUGH THE DAY WITH QUICK SHIFT TO WEST FOLLOWING FROPA
06-12Z TUESDAY. WINDS SHEAR AND SPEEDS WITH HEIGHT WILL BE ELEVATED
THIS AFTN/NIGHT..ESPECIALLY ACROSS CNTRL/ERN TAF SITES...AMPLIFYING
TURBULENCE IN THE LOWEST 10 KFT. /ALLEN/
&&
.HYDROLOGY...A FLOOD WATCH IS CURRENTLY IN EFFECT FOR AREAS ALONG
AND WEST OF THE MS RIVER TODAY THROUGH 6PM. INITIALLY FELT INCLINED
TO EXPAND WATCH EAST BUT WITH LATEST RIVER HYDROGRAPH TRENDS AT OR
SLIGHTLY BELOW FORECAST AND LATEST OVERALL QPF TOTALS INDICATING 2-3
INCH TOTALS THAT HAVE BEEN CONTINGENTLY ACCOUNTED FOR HYDROLOGICALLY
...WILL HOLD OFF ON WATCH EXPANSION AT THIS TIME.
HOWEVER...LOCALIZED FLOODING WILL BE POSSIBLE OUTSIDE OF THE WATCH
AREA WHERE EXCESSIVE TRAINING OCCURS GIVEN LARGE RUNOFF
CONTRIBUTIONS DUE TO ALREADY SATURATED GROUNDS. WITH CLOSED LOW
STILL BACK OVER WEST TEXAS...A 12 TO 18 HOUR WINDOW CURRENTLY EXISTS
FOR HEAVY RAIN POTENTIAL ACROSS THE AREA AND CONDITIONS WILL BE
MONITORED CLOSELY. PLEASE STAY TUNED FOR LATEST UPDATES. /ALLEN/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 55 43 54 34 / 100 100 3 0
MERIDIAN 57 47 55 31 / 100 100 8 0
VICKSBURG 55 41 54 32 / 100 94 3 0
HATTIESBURG 62 48 58 35 / 100 100 9 0
NATCHEZ 58 42 54 34 / 100 86 3 0
GREENVILLE 51 41 52 33 / 100 100 4 0
GREENWOOD 51 42 52 31 / 100 100 11 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ018-034-040-041-047-
053-059>061.
LA...FLOOD WATCH THROUGH THIS AFTERNOON FOR LAZ007>009-015-016-
023>026.
AR...FLOOD WATCH THROUGH THIS AFTERNOON FOR ARZ074-075.
&&
JA/15Hazardous weather outlook, Dec 26, 5:04 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 504 AM CST MON DEC 26 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-034-040-041-047-053- 059>061-271115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- WASHINGTON-ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-ADAMS- FRANKLIN MS- 504 AM CST MON DEC 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL IS ONGOING THIS MORNING ACROSS NE LOUISIANA AND PORTIONS OF SW MS WITH RAINFALL TOTALS THROUGH TONIGHT REACHING UPWARDS OF 2 TO 3 INCHES. ADDITIONAL HEAVY SHOWERS AND THUNDERSTORMS WILL FURTHER OVERSPREAD THE REGION THIS AFTERNOON AND TONIGHT...HEIGHTENING THE FLOODING POTENTIAL. THESE RAINS WILL BE FALLING ON NEARLY SATURATED GROUND FROM RAINFALL OVER THE PAST SEVERAL DAYS. TRAINING OF THUNDERSTORMS COULD OCCUR FOR SEVERAL HOURS AT A TIME AS A LOW PRESSURE SYSTEM MOVES INLAND OVER LOUISIANA. A FLOOD WATCH IS IN EFFECT ALONG AND WEST OF A CLEVELAND TO VICKSBURG TO MEADVILLE LINE TODAY WHERE RISING WATER LEVELS IN CREEKS AND RIVERS WILL ENABLE WIDESPREAD PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. SOME LOCALIZED FLASH FLOODING IS ALSO A CONCERN THROUGH TONIGHT BEFORE RAIN ACTIVITY DIMINISHES INTO EARLY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. MSZ019-025>033-035>039-042>046-048>052-054>058-062>066-072>074- 271115- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 504 AM CST MON DEC 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL WITH EMBEDDED THUNDERSTORMS IS ONGOING THIS MORNING ACROSS PORTIONS OF SOUTHERN/CENTRAL MS. ADDITIONAL RAINFALL TOTALS ON THE ORDER OF 2 INCHES WILL LIKELY OCCUR TODAY THRU MIDNIGHT TONIGHT...POTENTIALLY CAUSING SOME FLASH FLOODING. THESE RAINS WILL BE FALLING ON QUITE SATURATED GROUND FROM RAINFALL OVER THE PAST SEVERAL DAYS. TRAINING OF THUNDERSTORMS COULD OCCUR FOR SEVERAL HOURS AT A TIME AS A LOW PRESSURE SYSTEM MOVES INLAND OVER LOUISIANA AND INTO SOUTHEAST MISSISSIPPI TONIGHT. HEAVY TO MODERATE RAINS WILL DIMINISH THROUGH EARLY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 8:25 AM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 2 hr |
| Dec 26, 2:40 PM CST | Flash Flood Warning | JAN | Adams, Franklin | 3 hr |
| Dec 26, 4:14 PM CST | Flash Flood Warning | JAN | Copiah, Lincoln | 109 min |
Nearby
River Flood Warnings in Mississippi, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.